Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 20, NWS Blacksburg, VA

May 24, 2020Henry County, Pittsylvania County, Virginia; Rockingham County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at May 24, 2020, 8:01 PM EDT for Henry County, Pittsylvania County, Virginia; Rockingham County, North Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2020, 8:01 PM EDT (00:01 UTC)
Expired
May 25, 2020, 2:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Rockingham County, NC, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 8:41 PM EDTFLASH FLOOD4 E Ridgeway, VAWATER RESCUE AT 674 COX ROAD IN RIDGEWAY.
May 24, 8:53 PM EDTFLASH FLOOD1 S Martinsville Airpor, VASHAMROCK DRIVE AT DEVONSHIRE DRIVE IN RIDGEWAY HAS BEEN WASHED OUT.
May 24, 8:55 PM EDTFLASH FLOOD6 Sw Aiken Summit, VABRIDGE OVER STUART CREEK WASHED OUT ON MEEKS ROAD IN SOUTHERN HENRY COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2020-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2020-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WGUS51 KRNK 250001
FFWRNK
NCC157-VAC089-143-250600-
/O.NEW.KRNK.FF.W.0020.200525T0001Z-200525T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
801 PM EDT Sun May 24 2020

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Northern Rockingham County in north central North Carolina...
  Southwestern Pittsylvania County in south central Virginia...
  Southeastern Henry County in south central Virginia...

* Until 200 AM EDT.

* At 801 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Eden...
  Stoneville...
  Mayfield...
  Oregon Hill...
  Price...
  Ruffin...
  and Draper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3663 7958 3644 7953 3647 7997 3664 7999

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR

$$

PC
3 follow-up statements
320 
WGUS71 KRNK 250259
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1059 PM EDT Sun May 24 2020

NCC157-VAC089-143-250600-
/O.CON.KRNK.FF.W.0020.000000T0000Z-200525T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Pittsylvania VA-Henry VA-
1059 PM EDT Sun May 24 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY 
FOR NORTHERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN 
HENRY COUNTIES...

At 1055 PM EDT, radar indicated light to moderate rain still falling 
across the warned area. Up to three inches of rain have already 
fallen. Flash flooding has been reported in several locations.

The Smith River at Eden was rising rapidly and was at a stage of 
10.6 feet at 1000 PM EDT. Flood stage is 12 feet.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Eden...
Stoneville...
Mayfield...
Oregon Hill...
Price...
Ruffin...
and Draper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3663 7958 3644 7953 3647 7997 3664 7999

FLASH FLOOD...GAUGE INDICATED
EXPECTED RAINFALL...Up to an additional 1 inch.

$$

PC
349 
WGUS71 KRNK 250513
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
113 AM EDT Mon May 25 2020

NCC157-VAC089-143-250600-
/O.CON.KRNK.FF.W.0020.000000T0000Z-200525T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Pittsylvania VA-Henry VA-
113 AM EDT Mon May 25 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY 
FOR NORTHERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN 
HENRY COUNTIES...

At 110 AM EDT, gauge reports indicated that flooding continues 
across the warned area as a result of excessive rainfall late Sunday 
evening, with rainfall amounts of 4-6 inches across much of the 
Martinsville area. Roads, highways, and some property remain 
flooded. Flooding is now occurring on the Smith River from 
Martinsville southward to Eden North Carolina.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.

Some locations that will experience flooding include...
Eden...
Stoneville...
Mayfield...
Oregon Hill...
Price...
Ruffin...
and Draper.

Flood waters are moving down the Smith River from Bassett to 
Martinsville to Eden North Carolina, then eventually into the Dan 
River at Wentworth. The flood crest should reach Eden early this 
morning.

Other creeks and streams that are likely in flood include the 
following streams and drainages... Mayo River, Hardys Creek, Surry 
Martin Branch, Marrowbone Creek and Machine Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3663 7958 3644 7953 3647 7997 3664 7999

FLASH FLOOD...GAUGE INDICATED

$$

RAB
043 
WGUS71 KRNK 250559
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
159 AM EDT Mon May 25 2020

NCC157-VAC089-143-250605-
/O.EXP.KRNK.FF.W.0020.000000T0000Z-200525T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Pittsylvania VA-Henry VA-
159 AM EDT Mon May 25 2020

...THE FLASH FLOOD WARNING FOR 
NORTHERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN
HENRY COUNTIES WILL EXPIRE AT 200 AM EDT MONDAY...

High water and flooding continue across much of southern Henry 
County and northern Rockingham County at this hour. However, as the 
rain has ended, the threat of flash flooding has diminished 
considerably.  Thus the Flash Flood Warning will be allowed to 
expire and will be replaced with an Areal Flood Warning for the 
remainder of the night.

Several roads remain closed across southern Henry County and rivers 
are rising, including the Smith River which has risen to flood 
during the last couple of hours at Bassett, Martinsville, and Eden. 
River rises can also be expected to near minor flood on the Dan 
River at Wentworth.

Avoid travel through this region if at all possible until water 
levels have receded.  It is very difficult to assess water and river 
levels at night.  Do not drive into areas where water covers the 
road and heed any road closures ordered by local officials and law 
enforcement.

LAT...LON 3663 7958 3644 7953 3647 7997 3664 7999

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 24, 7:42 PM EDT, 19 minutes earlier.

Area forecast discussion, May 24, 7:42 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
742 PM EDT Sun May 24 2020

.SYNOPSIS...
A weak cold front will extend from Pennsylvania into the Carolinas
tonight and Monday. High pressure will cover the region Tuesday and
Wednesday with a continued daily chance of thunderstorms, especially
in the mountains. Another cold front crosses the area Friday
and Saturday with more precipitation.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 730 PM EDT Sunday...

Ongoing warnings, both severe and flash flood, at this time
with main convective activity shifting toward the NC border but
still scattered showers across the mountains.

Previous valid discussion
As of 250 PM EDT Sunday...

Upper ridging over the western Atlantic will lead to rising 500MB
heights over the Carolinas and Mid Atlantic states tonight and
Monday.  Surface winds have turned to the northeast behind a
backdoor cold front that had reached the Roanoke and New River
Valleys. Bufkit showed a shallow stable layer that stays below
850MB. A the leading edge of a layer of low cloud behind the front
had filled in over Buckingham and Appomattox counties and was
approaching Lynchburg. These clouds will continue to advance tonight
and fill in much of the area east of the Blue Ridge by morning.

Surface winds already easterly well out ahead of that stratus. So
the localized upslope along the Blue Ridge in combination with that
subtle short wave that is sparking the current thunderstorms in West
Virgina may lead to isolated thunderstorms, but expect better
coverage from BLF to TNB where the back door front is providing
more surface convergence and the environment is more unstable.

The low clouds in the foothills and piedmont will dissipate during
the morning. Expecting enough sun in the afternoon to bring
temperatures into the 70s. Isolated to scattered thunderstorms in
the afternoon will be confined to west of the wedge, mainly west and
south of Bluefield and Boone.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 210 PM EDT Sunday...

An upper ridge will sit along the east coast and drive moisture into
the area, mostly in the mountains in the western section of the CWA.
Daily chances for thunderstorms in this period, with best potential
for formation in the mountains of NW NC and SW VA on Tuesday and
Wednesday. A small wave will track north from the Gulf along the
flow from the ridge, bringing wider chances at showers and storms
Thursday for the entire area.

It will feel quite springlike this period, with highs in the 70s and
lows in the 50s/60s. It will still feel humid as we still try to dry
out from last week's soak.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 200 PM EDT Sunday...

The upper level ridge over the eastern part of the country combined
with a Bermuda high off the coast will keep a warm and moist flow of
air over the Appalachians and central mid Atlantic region through
the end of the week. With a good supply of deep moisture will have
to watch for the potential of heavy rainfall.

Ensemble guidance indicates that the upper ridge will be flattening
in time, which will allow a weak front to sag into the area and
continue our chances for showers/thunderstorms into the weekend.
High pressure will finally start to build down from the upper
midwest with the promise of some drier conditions heading into the
first part of next week.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 730 PM EDT Sunday...

Scattered to numerous showers and a few thunderstorms this
evening but starting to diminish. Any airports that get
impacted by any of these storms will have MVFR ceilings and
visibility.

A weak backdoor cold front will push into the central
Appalachians tonight. This will allow for the leading edge of a
shield of stratus that was just east of KLYH to advance into
KROA/KBCB/KLWB and KDAN. Ceilings will lower to LIFR/LIFR
overnight with MVFR to IFR fog. Slight improvement is expected
in the afternoon.

Average confidence.

Extended Aviation Discussion...

Upper-level ridging will dominate the Mid-Atlantic region this week.
Showers and storms with MVFR conditions are possible mainly in
the afternoon/evening. No widespread or long term periods of
inclement weather are expected at this time. fog with IFR-LIFR
visibilities in the mornings with brief and isolated sub-VFR
ceilings/visibilities is expected each overnight.

A cold front comes through the area on Friday and Saturday
bringing a more widespread chance of precipitation and MVFR or
lower flight conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...VFJ
LONG TERM...MBS/VFJ
AVIATION...AMS/PC/RAB
Hazardous weather outlook, May 24, 5:44 AM EDT, 14 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
544 AM EDT Sun May 24 2020

NCZ005-006-VAZ033>035-043>047-058-059-251100-
Rockingham-Caswell-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
544 AM EDT Sun May 24 2020

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia and west central Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>004-018>020-VAZ007-009>020-022>024-032-WVZ042>044-507-508-
251100-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
544 AM EDT Sun May 24 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected to develop this afternoon along
a weak backdoor cold front entering the region from the northeast
around midday. Soil conditions across the entire region are totally
saturated from recent excessive rainfall. Creeks, streams, and rivers
are still well above normal levels in many areas. Thunderstorms that
produce heavy rain and/or move slowly could quickly result in
localized flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for flooding reports during the
afternoon and evening hours.

RAB

In the hours before

Special weather statement, May 24, 7:23 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
723 PM EDT Sun May 24 2020

VAZ007-010-WVZ042-250000-
Tazewell-Bland-Mercer-
723 PM EDT Sun May 24 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN TAZEWELL...CENTRAL BLAND AND MERCER COUNTIES...

At 722 PM EDT, radar indicated strong thunderstorms were scattered
along a line extending from near Camp Creek State Park to near Ceres.
The storms are nearly stationary.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Bluefield...
Princeton...
Tazewell...
Athens...
Matoaka...
Rocky Gap...
and Camp Creek.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3727 8145 3727 8142 3731 8140 3732 8137
      3742 8131 3742 8128 3746 8131 3750 8126
      3751 8121 3756 8120 3752 8100 3751 8097
      3702 8116 3705 8122 3702 8128 3707 8156
TIME...MOT...LOC 2322Z 262DEG 3KT 3748 8118 3706 8136

DS
Special weather statement, May 24, 7:33 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
733 PM EDT Sun May 24 2020

VAZ009-250000-
Smyth-
733 PM EDT Sun May 24 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMYTH COUNTY...

At 733 PM EDT, a strong thunderstorm was located near Hungry Mother
State Park, or near Marion, moving east at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Nebo...
and Atkins.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3698 8155 3697 8140 3696 8139 3685 8140
      3691 8157
TIME...MOT...LOC 2333Z 285DEG 10KT 3693 8151

DS
Special weather statement, May 24, 7:43 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
743 PM EDT Sun May 24 2020

NCZ005-VAZ043-044-250015-
Rockingham-Henry-Pittsylvania-
743 PM EDT Sun May 24 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY
COUNTIES AND THE CITY OF MARTINSVILLE...

At 742 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Chatmoss to near Harrisons Crossroads to
near Ellisboro. Movement was east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Eden...
Reidsville...
Martinsville...
Wentworth...
Axton...
Intelligence...
and Harrisons Crossroads.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3625 7994 3628 8003 3645 7986 3666 7994
      3672 7989 3670 7964 3640 7954 3624 7973
TIME...MOT...LOC 2342Z 284DEG 16KT 3668 7981 3643 7973 3627 7993

DS
Local storm report, May 24, 7:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
750 PM EDT SUN MAY 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     MARTINSVILLE CITY       36.69N 79.87W
05/24/2020                   CITY OF MARTINSVILLVA   911 CALL CENTER

            MULTIPLE TREES REPORTED BLOWN DOWN IN THE
            CITY OF MARTINSVILLE.

&&
Local storm report, May 24, 7:53 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 PM EDT SUN MAY 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     DEBRIS FLOW      1 SSE MARTINSVILLE AIRP 36.61N 79.86W
05/24/2020                   HENRY              VA   911 CALL CENTER

            MUDSLIDE ON GREENSBORO RD (US 220). BLOCKING
            ONE NORTHBOUND LANE.

&&
Local storm report, May 24, 7:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT SUN MAY 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     FLASH FLOOD      1 SW FIELDALE           36.69N 79.96W
05/24/2020                   HENRY              VA   911 CALL CENTER

            SLEEPING HILLS FARM RD WASHED OUT.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:26 PM EDTSpecial Weather StatementRNKSmyth34 min
May 24, 9:16 PM EDTSpecial Weather StatementRNKSmyth, Wythe29 min
May 25, 2:06 AM EDTAreal Flood WarningRNKHenry, City of Martinsville9 hr
May 24, 8:14 PM EDTSpecial Weather StatementRNKRockingham31 min
May 24, 8:44 PM EDTSpecial Weather StatementRNKCaswell31 min
May 25, 1:53 PM EDTSpecial Weather StatementRNKAshe22 min

Nearby

Flash Flood Warnings in Virginia, 2020Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.